MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL RKR; E-Z CLEAN PENCIL ROCKER

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL RKR; E-Z CLEAN PENCIL ROCKER
Catalog Number 0030
Medical Device Problem Codes Arcing of Electrodes (2289); Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 3/12/2024.D4.Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn? (such as salve or stitches).Besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a tendon repair the asepsis is performed in the area to be operated on (with 4% chlorhexidine), placement of sterile surgical drapes, first incision is made with an electroscalpel tip, on contact with the skin it presents a spark and slight flame, a change of device is performed, the affected area was checked and the burn of the edges of the skin was corrected, with no consequences for the patient, there was no delay in the surgery.Megapower console is removed from the room for prior evaluation by biomedics.There was no surgical delay.The procedure was successfully completed.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4)/ date sent: 3/27/2024 additional information was requested, and the following was obtained: ¿ what is the severity of the burn? (see burn degrees below and choose one) o first degree burns are minor burns on the first layer of skin.The skin appears dry, red, and may be swollen; no penetration or blisters o the second degree burn appears wet or clammy.The burn site appears red, blistered, and may be swollen and painful.O third degree burn: the burn site appears deep, whitened, or blackened and charred.Answer: first degree burn ¿ what medical intervention was used to treat the burn? (like an ointment or stitches) answer: points, without consequences on the patient's skin, burn is corrected with closure of the incision ¿ in addition to the burn, did the patient experience any adverse consequences due to the problem? answer: the patient does not experience any other adverse consequences ¿ are long-term effects expected from the burn or injury? answer: no future effects are predicted.

Brand Name
E-Z CLEAN PNCL RKR
Common Device Name
E-Z CLEAN PENCIL ROCKER
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
NEW DEANTRONICS TAIWAN, LTD.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18884918
Report Number1721194-2024-00032
Device Sequence Number11535499
Product Code GEI
UDI-Device Identifier10614559100462
UDI-Public10614559100462
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0030
Device Lot Number2209007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale